Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 17, NWS Jackson, MS

April 18, 2015Copiah County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 18, 2015, 10:53 PM CDT for Copiah County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2015, 10:53 PM CDT (03:53 UTC)
Expired
Apr 19, 2015, 2:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WGUS54 KJAN 190353
FFWJAN
MSC029-190700-
/O.NEW.KJAN.FF.W.0017.150419T0353Z-150419T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1053 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 200 AM CDT
    
* AT 1052 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CRYSTAL SPRINGS...HAZLEHURST...WESSON...HOPEWELL...MARTINSVILLE...
  GALLMAN...GLANCY...ROCKPORT...BEAUREGARD AND GEORGETOWN.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3170 9042 3170 9065 3205 9031 3205 9023
      3202 9024 3202 9022 3201 9023 3194 9020
      3187 9013 3186 9013 3184 9016 3183 9013
      3180 9015 3179 9014 3179 9011 3177 9013
      3175 9012 3173 9020 3169 9038

$$

EC
1 follow-up statement
745 
WGUS74 KJAN 190508
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1208 AM CDT SUN APR 19 2015

MSC029-190700-
/O.CON.KJAN.FF.W.0017.000000T0000Z-150419T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COPIAH MS-
1208 AM CDT SUN APR 19 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CENTRAL COPIAH COUNTY...

AT 1207 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN REDEVELOPING 
OVER THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY 
FALLEN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...HOPEWELL...MARTINSVILLE...
GALLMAN...GLANCY...ROCKPORT...BEAUREGARD AND GEORGETOWN.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3170 9042 3170 9065 3205 9031 3205 9023
      3202 9024 3202 9022 3201 9023 3194 9020
      3187 9013 3186 9013 3184 9016 3183 9013
      3180 9015 3179 9014 3179 9011 3177 9013
      3175 9012 3173 9020 3169 9038

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 8:28 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 18, 8:28 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
828 PM CDT SAT APR 18 2015

.UPDATE...

THE FORECAST FOR A WET NIGHT IS ON TRACK. HAVE INCREASED POPS AND
RAINFALL AMOUNTS EVEN MORE BASED ON RECENT RADAR AND NEAR TERM
GUIDANCE TRENDS. IT APPEARS THAT THE UPPER JET SUPPORT IS BECOMING
MORE SQUARELY SITUATED OVER THE FORECAST AREA AND RAIN/TSTM ACTIVITY
IS PRODUCING PRETTY GOOD RAINFALL RATES GIVEN THE VERY MOIST AIRMASS
IN PLACE...ESPECIALLY OVER CENTRAL/NE PORTIONS OF THE ARKLAMISS. /EC/

&&

.AVIATION...WIDESPREAD RAIN/TSRA WILL RESULT IN POOR FLYING
CONDITIONS TONIGHT...WITH LOW STRATUS REDEVELOPMENT FURTHER
ASSURING IFR/LIFR CATEGORIES AT ALL SITES LATER TONIGHT INTO EARLY
SUNDAY MORNING. EXPECT CIGS TO MIX UP AHEAD OF APPROACHING STRONG
DISTURBANCE WITH POTENTIAL FOR INTENSE TSRA CONTAINING LARGE HAIL
LATE SUNDAY INTO SUNDAY NIGHT. /EC/

&&

.PREV DISCUSSION... /ISSUED 425 PM CDT SAT APR 18 2015/

DISCUSSION...

LATER TONIGHT INTO EARLY SUNDAY THE TROUGH CURRENTLY IN THE PLAINS
WILL BE APPROACHING AND INCREASING ATMOSPHERIC LAPSE RATES FROM WEST
TO EAST. THIS EVOLUTION WILL CREATE A SITUATION WHERE CAPE/SHEAR
COMBINATIONS WILL TREND TO BEING MORE FAVORABLE FOR SEVERE WEATHER
PRODUCTION...DESPITE A SYNOPTIC SITUATION NOT FAVORABLE FOR MORE
THAN ISOLATED STORMS. THIS REGIME WILL HAVE TO BE MONITORED CLOSELY
LATE TONIGHT AND THROUGH THE MORNING TOMORROW.

PERSONALLY...CONFIDENCE IS INCREASING THAT A STRAY AND VERY ISOLATED
(YET POTENTIALLY DAMAGING) SUPERCELL MAY AFFECT A FEW LOCATIONS
NORTH OF I-20 SUNDAY AFTERNOON. THE RISK FOR THIS WILL OF COURSE BE
MONITORED...BUT WE STILL ANTICIPATE THE MAIN WINDOW OF SEVERE WEATHER
RISK FOR TOMORROW TO COME IN THE EVENING HOURS ALONG A PRE- FRONTAL
TROUGH AXIS SLIDING IN FROM THE WEST. DURING THAT TIME A BROKEN LINE
OF SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS
AND A TORNADO OR TWO WILL BE MOVING INTO THE ARKLAMISS DELTA BETWEEN
8 AND 10 PM. THE RISK OF SEVERE WEATHER IN THESE ARKLAMISS DELTA
ZONES WILL INITIALLY BE SIGNIFICANT...WITH THE RISK GRADUALLY WANING
THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS AS ACTIVITY
PUSHES SOUTHEAST AND BECOMES MORE ISOLATED AND PROGRESSIVELY WEAKER.
HOWEVER...JUST BECAUSE A GRADUAL WEAKENING TREND IS EXPECTED AS
ACTIVITY PUSHES THROUGH THE CWA DOESN'T MEAN ANYBODY IN THE ARKLAMISS
REGION SHOULD IGNORE THE RISK FOR SEVERE WEATHER TOMORROW NIGHT. /BB/

PREV DISCUSSION... /ISSUED 454 AM CDT SAT APR 18 2015/

LONG TERM...MONDAY THROUGH SATURDAY....MONDAY MORNING THE LARGE
CLOSED LOW IS EXPECTED TO BE CENTERED OVER THE UPPER MISSISSIPPI
VALLEY WITH ASSOCIATED LARGE AMPLITUDE UPPER LEVEL TROUGHING OVER
THE EASTERN TWO THIRDS OF THE CONUS. MODELS AGREE THAT THE
ASSOCIATED SURFACE LOW WILL BE OVER THE WESTERN GREAT LAKES REGION
MONDAY MORNING BUT THERE ARE TIMING DIFFERENCES WITH THE TRAILING
COLD FRONT THAT IS EXPECTED TO BE OVER SOUTHEAST MISSISSIPPI.
CONSENSUS PLACES THIS COLD FRONT AND THE BULK OF THE PRECIPITATION
JUST SOUTHEAST OF OUR CWA AT DAYBREAK BUT WL MAINTAIN LOW CHANCES OF
LIGHT RAIN IN OUR NORTHEAST THROUGH MID MORNING AS A WEAK SHORTWAVE
PASSES OVER OVERHEAD. DRY WEATHER IS EXPECTED AREAWIDE BY NOON.
SLIGHTLY COOLER AND MUCH DRIER AIR WILL FILTER INTO OUR CWA MONDAY
KNOCKING DEW POINTS INTO THE 40S DURING THE AFTERNOON. DRY WEATHER
IS EXPECTED TO LAST OVER OUR CWA THROUGH TUESDAY AS A SURFACE HIGH
MOVES EAST ACROSS OUR AREA. THIS SURFACE HIGH WILL SHIFT EAST
WEDNESDAY AND THE RESULTING RETURN FLOW WILL INCREASE MOISTURE TO
SUPPORT RAIN CHANCES AGAIN FROM THE WEST BY WEDNESDAY AFTERNOON.
WARMER THAN NORMAL TEMPERATURES AND GREATER RAIN CHANCES ARE
EXPECTED FOR THE END OF THE WEEK BUT THERE ARE SIGNIFICANT
DIFFERENCES IN THE MODELS WITH SOME MAIN FEATURES. THE NORTHERN
CLOSED LOW WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES REGION
TUESDAY AND WEDNESDAY AND BE OVER THE NEW ENGLAND STATES BY FRIDAY.
THIS LOW WILL TRY TO HELP SUPPORT ANOTHER COLD FRONT DROPPING INTO
OUR CWA THURSDAY INTO FRIDAY BUT INDUCED SHORTWAVE RIDGING
DOWNSTREAM OF A SECOND CLOSED LOW MOVING OVER THE DESERT SOUTHWEST
THURSDAY LOOKS TO IMPEDE THE COLD FRONT INTO OUR AREA. SHORTWAVES
ROUNDING THE BASE OF THE SOUTHERN CLOSED LOW LOOK TO COMBINE WITH
INCREASING MOISTURE AND DAYTIME HEATING FOR A ROUND OF CONVECTION
THURSDAY AND FRIDAY. BOTH GFS AND ECMWF OPEN THE CLOSED LOW AND
BRING THE REMAINING SHORTWAVE TROUGH ACROSS OUR REGION SATURDAY BUT
DIFFER ON THE SURFACE FEATURES WITH THE GFS DEPICTING A MUCH DEEPER
LOW AND STRONGER COLD FRONT ACROSS OUR AREA. FOR NOW...GREATEST POPS
THROUGH THE LONG TERM WILL BE CARRIED FRIDAY AND FRIDAY NIGHT. /22/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 18, 2:56 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT SAT APR 18 2015

ARZ074-075-MSZ018-019-025-026-034-035-192000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-
HUMPHREYS-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH SUNDAY NIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...SUNDAY THROUGH SUNDAY EVENING

A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY
AFTERNOON THROUGH THE EVENING HOURS. THERE IS A SIGNIFICANT THREAT
FOR SEVERE STORMS CAPABLE OF PRODUCING GOLF BALL TO BASEBALL SIZE
HAIL AND A FEW TORNADOES ALONG WITH DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

LAZ023-MSZ030-032-042-192000-
FRANKLIN-CLAY-CHOCTAW-YAZOO-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...SUNDAY

A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE
MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY
AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR
SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS
ALONG WITH DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY THROUGH SUNDAY NIGHT.

LAZ007>009-015-016-MSZ027>029-036-040-041-192000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-CARROLL-
MONTGOMERY-WEBSTER-HOLMES-ISSAQUENA-SHARKEY-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH SUNDAY NIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...SUNDAY THROUGH SUNDAY EVENING

A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY
AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR
SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS
ALONG WITH DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

LAZ024-025-MSZ031-033-037>039-043>045-047>049-053-059-192000-
CATAHOULA-TENSAS-LOWNDES-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON-
LEAKE-NESHOBA-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY SUNDAY

A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE
MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY
AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR
SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS
ALONG WITH DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH SUNDAY NIGHT.

LAZ026-MSZ046-050>052-054>058-060>066-072>074-192000-
CONCORDIA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE
MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THERE IS A LIMITED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF QUARTERS AND A FEW DAMAGING WIND GUSTS SUNDAY
AFTERNOON THROUGH SUNDAY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH SUNDAY NIGHT.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 18, 6:15 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FUNNEL CLOUD     5 S MAGEE               31.80N 89.73W
04/18/2015                   SIMPSON            MS   TRAINED SPOTTER

&&

EC
Special weather statement, Apr 18, 6:19 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT SAT APR 18 2015

MSZ066-182345-
JONES MS-
619 PM CDT SAT APR 18 2015

...A STRONG THUNDERSTORM WILL AFFECT JONES COUNTY UNTIL 645 PM CDT...

AT 618 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MILL
CREEK TO ELLISVILLE...AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MILL CREEK AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3152 8930 3177 8922 3178 8894 3155 8894
TIME...MOT...LOC 2318Z 226DEG 25KT 3160 8887 3158 8919

EC
Local storm report, Apr 18, 6:53 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TORNADO          1 SSE MAGEE             31.86N 89.72W
04/18/2015                   SIMPSON            MS   TRAINED SPOTTER

            REPORT OF BRIEF TOUCHDOWN WITH NO DAMAGE

&&

EC
Special weather statement, Apr 18, 7:36 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT SAT APR 18 2015

MSZ056-057-190100-
SMITH MS-JASPER MS-
736 PM CDT SAT APR 18 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JASPER AND EAST
CENTRAL SMITH COUNTIES UNTIL 800 PM CDT...

AT 736 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINEVILLE...OR 14 MILES NORTHWEST OF STRINGER...MOVING NORTHEAST
AT 15 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL JASPER
AND EAST CENTRAL SMITH COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...LOUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3199 8936 3209 8944 3218 8931 3202 8920
TIME...MOT...LOC 0036Z 229DEG 13KT 3206 8937

JC
Special weather statement, Apr 18, 8:44 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
844 PM CDT SAT APR 18 2015

MSZ051-057-190215-
NEWTON MS-JASPER MS-
844 PM CDT SAT APR 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JASPER AND
SOUTHEASTERN NEWTON COUNTIES UNTIL 915 PM CDT...

AT 844 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GARLANDVILLE...OR 9 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
JASPER AND SOUTHEASTERN NEWTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...HICKORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3206 8914 3222 8923 3243 8900 3223 8891
TIME...MOT...LOC 0144Z 216DEG 28KT 3219 8913

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:36 PM CDTSpecial Weather StatementJANSmith24 min
Apr 18, 8:44 PM CDTSpecial Weather StatementJANNewton31 min
Apr 18, 10:20 PM CDTFlash Flood WarningJANHinds, Madison3 hr
Apr 18, 11:23 PM CDTSpecial Weather StatementJANScott37 min
Apr 18, 11:57 PM CDTAreal Flood WarningJANAttala, Choctaw, Holmes, Kemper, Leake, Madison and 3 more3 hr
Apr 19, 1:39 AM CDTSpecial Weather StatementJANSimpson36 min
Apr 19, 2:19 AM CDTSevere Thunderstorm WarningJANSimpson, Smith41 min
Apr 19, 2:42 AM CDTSpecial Weather StatementJANJefferson Davis33 min
Apr 19, 7:30 AM CDTRiver Flood WarningJANLeake3 days
Apr 19, 7:31 AM CDTRiver Flood WarningJANMadison, Yazoo13 days

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.